On the resolution of index form equations in biquadratic number fields, I

I. Gaál, A. Pethő, M. Pohst

Research output: Contribution to journalArticle

21 Citations (Scopus)

Abstract

In this paper we develop a method for computing all small solutions (i.e. with coordinates of absolute value 7) of index form equations in totally real biquadratic number fields. If the index form equation is not solvable, this will also be recognized by our algorithm in most cases. As an application we present all such solutions in quadratic extensions K of Q(√5) of discriminant D K Q <63000 and of Q(√2) of discriminant D K Q <39000.

Original languageEnglish
Pages (from-to)18-34
Number of pages17
JournalJournal of Number Theory
Volume38
Issue number1
DOIs
Publication statusPublished - 1991

Fingerprint

Discriminant
Number field
Small Solutions
Absolute value
Computing
Form

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

On the resolution of index form equations in biquadratic number fields, I. / Gaál, I.; Pethő, A.; Pohst, M.

In: Journal of Number Theory, Vol. 38, No. 1, 1991, p. 18-34.

Research output: Contribution to journalArticle

@article{3a056e4e99084a4c8f4b7618bd947fc8,
title = "On the resolution of index form equations in biquadratic number fields, I",
abstract = "In this paper we develop a method for computing all small solutions (i.e. with coordinates of absolute value 7) of index form equations in totally real biquadratic number fields. If the index form equation is not solvable, this will also be recognized by our algorithm in most cases. As an application we present all such solutions in quadratic extensions K of Q(√5) of discriminant D K Q <63000 and of Q(√2) of discriminant D K Q <39000.",
author = "I. Ga{\'a}l and A. Pethő and M. Pohst",
year = "1991",
doi = "10.1016/0022-314X(91)90090-X",
language = "English",
volume = "38",
pages = "18--34",
journal = "Journal of Number Theory",
issn = "0022-314X",
publisher = "Academic Press Inc.",
number = "1",

}

TY - JOUR

T1 - On the resolution of index form equations in biquadratic number fields, I

AU - Gaál, I.

AU - Pethő, A.

AU - Pohst, M.

PY - 1991

Y1 - 1991

N2 - In this paper we develop a method for computing all small solutions (i.e. with coordinates of absolute value 7) of index form equations in totally real biquadratic number fields. If the index form equation is not solvable, this will also be recognized by our algorithm in most cases. As an application we present all such solutions in quadratic extensions K of Q(√5) of discriminant D K Q <63000 and of Q(√2) of discriminant D K Q <39000.

AB - In this paper we develop a method for computing all small solutions (i.e. with coordinates of absolute value 7) of index form equations in totally real biquadratic number fields. If the index form equation is not solvable, this will also be recognized by our algorithm in most cases. As an application we present all such solutions in quadratic extensions K of Q(√5) of discriminant D K Q <63000 and of Q(√2) of discriminant D K Q <39000.

UR - http://www.scopus.com/inward/record.url?scp=0002785510&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0002785510&partnerID=8YFLogxK

U2 - 10.1016/0022-314X(91)90090-X

DO - 10.1016/0022-314X(91)90090-X

M3 - Article

AN - SCOPUS:0002785510

VL - 38

SP - 18

EP - 34

JO - Journal of Number Theory

JF - Journal of Number Theory

SN - 0022-314X

IS - 1

ER -